Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 28, NWS Pocatello, ID

October 28, 2013

NWS Pocatello, ID issued this wind advisory at Oct 28, 2013, 2:44 AM MDT. It took effect at Oct 28, 2013, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2013, 2:44 AM MDT (08:44 UTC)
In effect from
Oct 28, 2013, 12:00 PM MDT
Expired
Oct 28, 2013, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS75 KPIH 280844
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
244 AM MDT MON OCT 28 2013

...AUTUMN SNOW STORM BRINGS SOME WIND TO SOUTH CENTRAL HIGHLANDS...

.LOW PRESSURE THAT IS MOVING IN FROM THE SOUTHWEST WILL BRING HIGH
ELEVATION SNOW TODAY...WITH THE SNOW LEVEL LOWERING TO PORTIONS OF
THE VALLEY FLOOR TONIGHT. STRONG SOUTHERLY WIND ON THE EAST SIDE
OF THE LOW WILL BE FELT IN THE NORTH-SOUTH ORIENTED VALLEYS SOUTH
OF THE SNAKE RIVER...INCLUDING THE RAFT RIVER AND GOOSE CREEK
VALLEYS...DURING THE AFTERNOON.

IDZ022-282200-
/O.NEW.KPIH.WI.Y.0028.131028T1800Z-131029T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
244 AM MDT MON OCT 28 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. 

* TIMING...NOON UNTIL 600 PM MDT TODAY.

* WINDS...SOUTH WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. 

* LOCATIONS INCLUDE...ALL RIDGES OF THE SOUTH CENTRAL HIGHLANDS
  AND IN THE GOOSE CREEK VALLEY SOUTH OF BURLEY...AND THE RAFT
  RIVER VALLEY...WHICH INCLUDES INTERSTATE 84 FROM THE UTAH BORDER
  TO THE EASTERN MAGIC VALLEY.

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL
  A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS STORED
  OUTDOORS. TEMPORARY POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
3 follow-up statements
775 
WWUS75 KPIH 281211
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
611 AM MDT MON OCT 28 2013

...AUTUMN SNOW STORM BRINGS SOME WIND TO SOUTH CENTRAL
HIGHLANDS...

.LOW PRESSURE THAT IS MOVING IN FROM THE SOUTHWEST WILL BRING
HIGH ELEVATION SNOW TODAY...WITH THE SNOW LEVEL LOWERING TO
PORTIONS OF THE VALLEY FLOOR TONIGHT. STRONG NORTHERLY WIND HAS
DEVELOPED IN THE UPPER SNAKE RIVER PLAIN...MAINLY OVER THE ARCO
DESERT. THIS WILL WEAKEN DURING THE AFTERNOON. THEN...STRONG
SOUTHERLY WIND ON THE EAST SIDE OF THE LOW WILL BE FELT IN THE
NORTH-SOUTH ORIENTED VALLEYS SOUTH OF THE SNAKE RIVER...INCLUDING
THE RAFT RIVER AND GOOSE CREEK VALLEYS...DURING THE AFTERNOON.

IDZ020-281800-
/O.NEW.KPIH.WI.Y.0029.131028T1211Z-131028T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
611 AM MDT MON OCT 28 2013

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...600 AM MDT UNTIL NOON TODAY.

* WINDS...NORTH WIND 30 TO 35 MPH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE...THE UPPER SNAKE RIVER PLAIN...MAINLY OVER
  THE ARCO DESERT AND IDAHO NATIONAL LABORATORY PROPERTY.

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS 
  STORED OUTDOORS. TEMPORARY POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ022-282200-
/O.CON.KPIH.WI.Y.0028.131028T1800Z-131029T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
611 AM MDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. 

* TIMING...NOON UNTIL 600 PM MDT TODAY.

* WINDS...SOUTH WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...ALL RIDGES OF THE SOUTH CENTRAL HIGHLANDS 
  AND IN THE GOOSE CREEK VALLEY SOUTH OF BURLEY...AND THE RAFT 
  RIVER VALLEY...WHICH INCLUDES INTERSTATE 84 FROM THE UTAH 
  BORDER TO THE EASTERN MAGIC VALLEY. 

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS 
  STORED OUTDOORS. TEMPORARY POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
572 
WWUS75 KPIH 281808
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1208 PM MDT MON OCT 28 2013

IDZ020-281915-
/O.EXP.KPIH.WI.Y.0029.000000T0000Z-131028T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1208 PM MDT MON OCT 28 2013

...WIND ADVISORY HAS EXPIRED...


$$

IDZ022-290000-
/O.CON.KPIH.WI.Y.0028.000000T0000Z-131029T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
1208 PM MDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...UNTIL 600 PM MDT TODAY.

* WINDS...SOUTH WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...ALL RIDGES OF THE SOUTH CENTRAL HIGHLANDS 
  AND IN THE GOOSE CREEK VALLEY SOUTH OF BURLEY...AND THE RAFT 
  RIVER VALLEY...WHICH INCLUDES INTERSTATE 84 FROM THE UTAH 
  BORDER TO THE EASTERN MAGIC VALLEY. 

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL
  A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS STORED
  OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
144 
WWUS75 KPIH 290011
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
611 PM MDT MON OCT 28 2013


IDZ022-290115-
/O.EXP.KPIH.WI.Y.0028.000000T0000Z-131029T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
611 PM MDT MON OCT 28 2013

...WIND ADVISORY HAS EXPIRED...

AT 600 PM MDT SOUTHEAST WINDS WERE GUSTING TO AROUND 25 MPH YET
BUT WINDS WILL CONTINUE TO DECREASE TO 10 TO 15 MPH THROUGH 800 PM
THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:35 AM MDT, 9 minutes earlier.

Area forecast discussion, Oct 28, 2:35 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 AM MDT MON OCT 28 2013

.SHORT TERM...TODAY THROUGH WED NIGHT. UPPER LEVEL LOW HAS DUG
WELL SOUTH AND WILL START LIFTING TO THE NORTHEAST...BARELY
CLIPPING SOUTHERN IDAHO ON TUE...THEN LINGERING IN NORTHWEST
WYOMING ON WED. THUS EXPECT A WET AND COLDER THAN NORMAL NEAR TERM
PERIOD. STRONG SOUTHERLY WIND SHOULD DOMINATE IN THE SOUTHERN
ZONES TODAY...WHILE THE NORTHERLY WIND MSLP GRADIENT WILL SOMEWHAT
OFFSET THE STRONG SOUTHERLY WINDS ALOFT IN THE NORTHERN ZONES.
WINDS APPEAR STRONG ENOUGH IN THE SOUTH CENTRAL HIGHLANDS THAT
SUSTAINED WINDS OF 30 MPH WILL OCCUR IN THE NORTH-SOUTH ORIENTED
VALLEYS...SO HAVE ISSUED A WIND ADVISORY FOR THE AFTERNOON. MAIN
LOCATION WILL BE THE WESTERN HALF OF THAT ZONE. ELSEWHERE...IT
ALSO GETS CLOSE IN THE BURLEY AREA AND SOMEWHAT CLOSE IN THE
SOUTHERN SNAKE RIVER PLAIN. THE OTHER MAIN FORECAST PROBLEM IS
SNOWFALL AMOUNTS IN THE CENTRAL IDAHO MOUNTAINS AND THE UPPER
SNAKE HIGHLANDS. AT THIS TIME...AMOUNTS DO NOT APPEAR TO BE ENOUGH
TO GENERATE THE MINIMUM OF 5 INCHES IN 12 HOURS. 5 TO 8 INCHES IN
24 HOURS IS MORE LIKE IT. THE MAIN SNOW FALL COMES TONIGHT AS THE
COLD AIR MOVES IN AND THE AIR IN GENERAL TURNS COLDER WITH
NIGHTFALL. THE PROLONGED SOUTHERLY AIRFLOW TODAY WILL PREVENT LOW
SNOW LEVELS IN THE SOUTHERN AND EASTERN ZONES...BUT THIS WILL HAVE
TO BE MONITORED AS THE EVENT PROGRESSES...AS THE NORTHWEST AND
WESTERLY FLOW AFTER THE LOW LIFTS OUT OF THE GEM STATE WILL
CONTINUE TO PRODUCE SOME ENHANCED OROGRAPHIC PRECIPITATION AMOUNTS
FOR ALL THE EASTERN HIGHLANDS. TEMPERATURES TURN MUCH COLDER AS
THE AIRMASS MOVES INTO SOUTHERN IDAHO...TEMPERATURES ON TUE AND
WED WILL STRUGGLE INTO THE 40S FOR SNAKE RIVER PLAIN ELEVATIONS.
MESSICK

.LONG TERM...THURSDAY THROUGH NEXT MONDAY. THE GFS AND ECMWF WERE IN
FAIRLY GOOD AGREEMENT THROUGHOUT THE FORECAST PERIOD SHOWING A
MODEST IMPULSE RIDING OVER THE ERN PAC RIDGE AND DIGGING SE OVER THE
NRN ROCKIES THURSDAY RESULTING IN LIGHT PRECIPITATION ALONG THE
MONTANA/WYOMING DIVIDE THURSDAY AFTERNOON AND CONTINUING THROUGH
THURSDAY NIGHT. FRIDAY/SATURDAY...THE MODELS SHOWED DRIER CONDITIONS
SHIFTING INLAND WITH THE UPPER RIDGE AS THE NEXT PAC TROUGH
PROGRESSED TOWARD THE COAST. BY SUNDAY/MONDAY...BOTH MODELS SHOWED
THE TROUGH LIFTING INTO THE NW AND ADVANCING EAST THROUGH CANADA AND
THE NRN ROCKIES WITH ACCOMPANYING PRECIPITATION SPREADING ACROSS THE
REGION ALONG WITH COOLER TEMPERATURES. HUSTON
&&

.AVIATION...MODELS SUGGEST VFR CIGS LOWERING TO MVFR OVERNIGHT AS
THE UPPER LOW BEGINS TO SWING EAST ACROSS NRN NEVADA TODAY AND THEN
INTO THE UTAH BORDER REGION TONIGHT. ACCOMPANYING PRECIPITATION MAY
PRODUCE REDUCED VISIBILITY AT TIMES...ESPECIALLY ALONG THE FRONT
RANGE LEADING INTO THE CNTRL MOUNTAINS WHERE UPSLOPE FLOW WILL BE
MOST PRONOUNCED. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING IDZ022.

&&
Hazardous weather outlook, Oct 27, 3:57 PM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
357 PM MDT SUN OCT 27 2013

IDZ017>025-031-032-281200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
357 PM MDT SUN OCT 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM OVER WASHINGTON SUNDAY AFTERNOON WILL MOVE
SOUTH TO THE RENO AREA BY MONDAY MORNING. MOST OF SOUTHEAST IDAHO
WILL REMAIN IN WARM SOUTHERLY WINDS WITH SNOW LEVELS ELEVATED
BETWEEN 7000 AND 8000 FEET INTO MONDAY AFTERNOON. THERE IS A
CHANCE OF RAIN SHOWERS AND HIGH ELEVATION SNOW PARTICULARLY IN THE
CENTRAL MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LOW WILL MOVE SLOWLY ACROSS NORTHERN UTAH THROUGH WEDNESDAY
MORNING. COLD AIR EVENTUALLY LOWERS SNOW LEVELS IN SOUTHEAST IDAHO
TO 4500 TO 5000 FEET ELEVATION BY TUESDAY MORNING. IN THE LOWER
VALLEYS...INCLUDING THE SNAKE PLAIN SNOW AND RAIN MIXED IS
EXPECTED WITH LITTLE ACCUMULATION. FOR THE MOUNTAIN AREAS 2 TO 5
INCHES TOTAL ACCUMULATION IS EXPECTED THROUGH WEDNESDAY MORNING.
A FEW LOCAL AREAS LIKE LOST WOOD DIVIDE COULD SEE UP TO 7 INCHES.
BY WEDNESDAY AFTERNOON THE DISTURBANCE WILL BE MOVING INTO WYOMING
AND COLORADO. ISOLATED SHOWERS WILL LINGER THURSDAY IN NORTHWEST
FLOW ALONG THE MONTANA BORDER AREA.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 6:11 AM MDTWind AdvisoryPIH6 hr
Oct 28, 3:47 PM MDTSpecial Weather StatementPIHBingham58 min
Oct 28, 5:14 PM MDTSpecial Weather StatementPIHBonneville61 min
Oct 28, 5:53 PM MDTSpecial Weather StatementPIHCuster3 hr

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.